Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Mar 31, 2012, 4:27 PM MDT for Lemhi County, Idaho. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 4:27 PM MDT (22:27 UTC)
- Expired
- Mar 31, 2012, 5:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 195 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WWUS85 KMSO 312227
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
427 PM MDT SAT MAR 31 2012
IDZ009-010-312330-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
427 PM MDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR LEMHI COUNTY UNTIL 515 PM MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG SHOWERS AND ISOLATED THUNDERSTORMS IN EAST CENTRAL
IDAHO. THESE SHOWERS AND ISOLATED THUNDERSTORMS ARE CAPABLE OF
PRODUCING STRONG DOWNBURST WINDS.
WIND GUSTS UP OF 40 TO 50 MPH ARE EXPECTED WITH ANY SHOWER OR STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE....SALMON...LEADORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4444 11345 4442 11356 4448 11381 4475 11409
4475 11423 4485 11421 4457 11454 4476 11483
4506 11473 4522 11438 4544 11408 4496 11344
4488 11345 4480 11333 4482 11327 4466 11306
4446 11299 4437 11280 4422 11282 4423 11332
TIME...MOT...LOC 2227Z 229DEG 34KT 4520 11385
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:54 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 31, 2:54 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
254 PM MDT SAT MAR 31 2012
...SPRING IN THE INTER-MOUNTAIN WEST WITH ISOLATED THUNDERSTORMS
THIS EVENING FOLLOWED BY ACCUMULATING SNOW AT MOUNTAIN PASSES
OVERNIGHT AND SUNDAY...
.DISCUSSION...AN APPROACHING PACIFIC WEATHER SYSTEM IS ALLOWING
FOR SOME UNSTABLE CONDITIONS TO DEVELOP OVER PORTIONS OF NORTH
CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. SHOWERS ARE
BEGINNING TO DEVELOP OVER THE HIGHER TERRAIN AND WILL DRIFT OVER
THE VALLEYS THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. AN
APPROACHING UPPER LEVEL JET WILL HELP ENHANCE THESE SHOWERS AND
THERE COULD BE SOME ISOLATED THUNDERSTORMS. WITH THE JET
ALOFT...GUSTY WINDS AND SOME SMALL HAIL WILL BE THE MAIN IMPACTS
FROM ANY SHOWERS.
AFTER SUNSET THE THUNDERSTORM POTENTIAL WILL DECREASE...BUT
SHOWERS WILL INCREASE IN COVERAGE AS THE UPPER TROUGH APPROACHES.
ANOTHER GOOD SURGE OF MOISTURE AHEAD OF THE TROUGH WILL BRING
WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE NORTHERN CLEARWATER
MOUNTAINS THROUGH THE IDAHO PANHANDLE AND NORTHWEST MONTANA. THE
RAINFALL AMOUNTS WILL BE LESS THAN WHAT WAS EXPERIENCED
FRIDAY...BUT THERE COULD BE SOME SMALL CREEKS AND STREAMS THAT SEE
SLIGHT RISES AS A RESULT. ANOTHER AREA OF CONCERN IS ACCUMULATING
SNOW OVER LOOKOUT PASS TONIGHT THROUGH SUNDAY. THE PASS ITSELF HAS
BEEN UNDER A LOW STRATUS DECK AND THEREFORE NOT SEEN MUCH WARMING
TODAY. AS THE PRECIPITATION DEVELOPS THIS EVENING...THE POTENTIAL
FOR ACCUMULATING SNOW ON THE ROADWAY IS INCREASED. WITH SHOWERS
EXPECTED TO CONTINUE THROUGH SUNDAY AND WITH INCREASED WINDS
BEHIND THE FRONT...THINK TRAVEL WILL BE HAZARDOUS OVER THE PASS.
THEREFORE A WINTER WEATHER ADVISORY HAS BEEN ISSUED.
THE FRONT LOOKS TO HAVE SLOWED SOME FOR SUNDAY SO HAVE ADJUSTED
TEMPERATURES UP A FEW DEGREES OVER WESTERN MONTANA. ALSO BEHIND
THE FRONT...THE ATMOSPHERE WILL BE QUITE COOL ALOFT FOR SHOWERS TO
BE A RAIN/SNOW MIX EVEN DOWN TO THE VALLEYS. BREEZY WINDS SHOULD
ALSO BE EXPECTED MAKING FOR A VERY BRISK DAY. THE TROUGH WILL MOVE
EAST OF THE DIVIDE SUNDAY AFTERNOON...BUT MOISTURE WILL CONTINUE
TO STREAM OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA...KEEPING
SHOWERS IN THE FORECAST SUNDAY NIGHT.
MONDAY AND TUESDAY A WEAK RIDGE BUILDS INTO THE AREA CAUSING SNOW
LEVELS TO RISE AND TEMPERATURES TO WARM. TUESDAY LOOKS TO BE THE
WARMEST DAY OF THE WEEK...WITH ANOTHER COLD FRONT TUESDAY NIGHT
AND WEDNESDAY. RAIN AND MOUNTAINS SNOW ARE EXPECTED WITH AND
BEHIND THE FRONT...HOWEVER THIS SYSTEM WILL NOT HAVE THE SUPPORT
OF AN ATMOSPHERIC RIVER OF MOIST AIR LIKE RECENT SYSTEMS HAVE. COLD
AIR BEHIND THE FRONT WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL
THE REST OF THE WEEK.
&&
.AVIATION...SHOWERS ARE BEGINNING TO MOVE BACK INTO WESTERN
MONTANA AND CENTRAL IDAHO THIS EVENING CREATING MOUNTAIN
OBSCURATIONS ALONG THE IDAHO AND MONTANA BORDERS. THERE WILL BE THE
POSSIBILITY OF SCATTERED THUNDERSTORMS FOR SOUTHWESTERN MONTANA
INCLUDING KMSO...KBTM AND KSMN AFTER 01/00Z. GUSTY WINDS WILL ALSO
CONTINUE TO INTENSIFY IN THESE AREAS THROUGH THE EVENING...GUST
COULD BE AS HIGH AS 25KT. KGPI WILL KEEP MORE SHOWERY CONDITIONS
WITH LIGHT WINDS THROUGH THE MORNING TOMORROW,
RECENT HEAVY RAIN SHOWERS WILL MIGRATE NORTHWARD
TOWARD THE CANADIAN BORDER DURING TODAY...WITH CEILINGS IMPROVING
SOMEWHAT ACROSS THE NORTHERN ROCKIES THROUGH 01/0000Z. WINDS WILL
INTENSIFY THROUGHOUT TODAY...WITH GUSTS REACHING 25 KTS AT
KMSO...KSMN...AND KBTM 31/1800Z THROUGH 01/0000Z. CEILINGS WILL
BECOME OVERCAST AND LOWER ONCE AGAIN AFTER 01/0000Z...AS ANOTHER
PACIFIC SYSTEM MOVES ACROSS THE NORTHERN ROCKIES. TERRAIN
OBSCURATIONS PRESENT FOR MUCH OF THE NEXT 24 HOURS ACROSS THE
REGION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT
SUNDAY FOR I-90 LOOKOUT PASS TO HAUGAN.
ID...NONE.
&&
SHORT TERM...MEAD
LONG TERM....LEACH
AVIATION...ROBINSONIn the hours before
Special weather statement, Mar 31, 4:24 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 424 PM MDT SAT MAR 31 2012 IDZ009-010-312345- EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY- 424 PM MDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LEMHI COUNTY UNTIL 515 PM MDT... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG SHOWERS AND ISOLATED THUNDERSTORMS IN EAST CENTRAL IDAHO. THESE SHOWERS AND ISOLATED THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS. WIND GUSTS UP OF 40 TO 50 MPH ARE EXPECTED WITH ANY SHOWER OR STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE....SALMON...LEADORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. &&
Special weather statement, Mar 31, 4:27 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
427 PM MDT SAT MAR 31 2012
IDZ009-010-312330-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
427 PM MDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR LEMHI COUNTY UNTIL 515 PM MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG SHOWERS AND ISOLATED THUNDERSTORMS IN EAST CENTRAL
IDAHO. THESE SHOWERS AND ISOLATED THUNDERSTORMS ARE CAPABLE OF
PRODUCING STRONG DOWNBURST WINDS.
WIND GUSTS UP OF 40 TO 50 MPH ARE EXPECTED WITH ANY SHOWER OR STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE....SALMON...LEADORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4444 11345 4442 11356 4448 11381 4475 11409
4475 11423 4485 11421 4457 11454 4476 11483
4506 11473 4522 11438 4544 11408 4496 11344
4488 11345 4480 11333 4482 11327 4466 11306
4446 11299 4437 11280 4422 11282 4423 11332
TIME...MOT...LOC 2227Z 229DEG 34KT 4520 11385The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:45 PM MDT | Winter Weather Advisory | MSO | Granite, Mineral, Missoula, Ravalli, Sanders | 23 hr |
| Mar 30, 6:20 PM MDT | Wind Advisory | MSO | Lemhi | 2 hr |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.